Alert archive / Alabama / Marine Weather Statements in 2011

Marine Weather Statement 1, NWS Mobile, AL

March 5, 2011

NWS Mobile, AL issued this marine weather statement at Mar 5, 2011, 3:27 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2011, 3:27 PM CST (21:27 UTC)
Expired
Mar 5, 2011, 6:00 PM CST
In force
3 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

648 
FZUS74 KMOB 052127
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
327 PM CST SAT MAR 5 2011

GMZ630-650-670-060000-
/O.NEW.KMOB.MA.S.0001.110305T2127Z-110306T0000Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
327 PM CST SAT MAR 5 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOBILE BAY AND THE
GULF COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
60 NM THROUGH 600 PM THIS AFTERNOON...

AT 325 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING MODERATE TO STRONG WINDS OVER A
WIDE AREA FROM NEAR PASCAGOULA MS TO 70 NM SOUTH OF PETIT BOIS
PASS...MOVING EAST-NORTHEAST AT 20 KNOTS.

THIS LINE OF THUNDERSTORMS WILL AFFECT AREAS NEAR PETIT BOIS PASS
AROUND 345 PM...PORTERSVILLE BAY AROUND 410 PM...FAREWELL BUOY AND
DAUPHIN ISLAND BRIDGE AROUND 420 PM...AND FORT GAINES AROUND 425 PM.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 25 TO
33 KNOTS RESULTING IN LOCALLY ROUGH SEAS...FREQUENT CLOUD TO WATER
LIGHTNING STRIKES...AND POSSIBLE WATERSPOUTS. BRIEF...LOCALLY HEAVY
DOWNPOURS WILL LIKELY REDUCE VISIBILITIES BELOW 1 NM AT TIMES.
BOATERS THAT MAY BE VENTURING OUT ON AREA BAYS AND GULF WATERS
SHOULD BE ON THE ALERT FOR SUCH CONDITIONS.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Mar 5, 9:20 AM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Mar 5, 9:20 AM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
920 AM CST SAT MAR 5 2011

.PACKAGE UPDATED TO INCLUDE TOR WATCH 39 IN EFFECT FOR
CLARKE/BALDWIN COUNTIES WESTWARD UNTIL 4 PM.

/16

&&

.SHORT TERM (TODAY AND TONIGHT)...NOT A GOOD DAY FOR MARDI GRAS OR
ANY OUTDOOR ACTIVITIES WITH RAIN A CERTAINTY...ALONG WITH
THUNDERSTORM ACTIVITY BY THIS AFTERNOON. THE MAIN SHORTWAVE CAN BE
SEEN ON WATER VAPOR JUST NOW CROSSING THE NORTH TX PANHANDLE WITH
ITS ATTENDANT COLD FRONT EXTENDING FROM NORTHWEST ARKANSAS SOUTHWEST
INTO EAST CENTRAL TEXAS. STRONG WARM AIR ADVECTION AND ISENTROPIC
LIFT IS IN FULL FORCE ACROSS OUR REGION WITH PERIODS OF RAIN AND
ISOLATED THUNDERSTORM ACTIVITY MOVING FROM SOUTHWEST TO NORTHEAST.
THE THUNDER CURRENTLY IS ELEVATED IN NATURE AND BEING DRIVEN BY 7+
C/KM 700-500MB LAPSE RATES ADVECTING INTO THE AREA FROM THE WEST. WE
WILL CONTINUE TO SEE THIS ELEVATED ACTIVITY CONTINUING THROUGH THE
EARLY MORNING HOURS.

STRONG UPPER LEVEL FORCING WILL BE BEGIN TO SPREAD INTO THE AREA
LATER THIS MORNING AND INTO THE AFTERNOON AS THE SHORTWAVE TROUGH
AXIS NEARS THE MS RIVER BY 00Z SUN. THE AREA WILL COME UNDER THE
INFLUENCE OF THE RIGHT ENTRANCE REGION OF A 100+ KT 300 MB JET
STREAK ORIENTED N-S ACROSS WEST TN AND MS. GIVEN THE VIGOROUS
NATURE OF THE FORCING...A STRONG LINE OF CONVECTION WILL DEVELOP
AHEAD OF THE FRONTAL BOUNDARY...MOVING INTO INLAND SOUTHEAST MS
BETWEEN 1-3PM...NEAR THE I-65 CORRIDOR BETWEEN 4-7PM...AND EXITING
THE CWA BY 9-11PM. THE THREAT FOR STRONG TO SEVERE STORMS HAS
INCREASED ACROSS THE AREA FOR THREE REASONS. NUMBER 1... MODELS ARE
NOW IN GOOD AGREEMENT OF A STRONGER...NEUTRAL TILT SHORTWAVE
APPROACHING FROM THE WEST. THIS IN TURN MAINTAINS A STRONGER LOW
LEVEL JET (ON THE ORDER OF 40KT) AND DEEP LAYER SHEAR OF 40-50 KT.
SECOND...A WELL DEFINED SFC LOW IS FORECAST TO DEVELOP ALONG THE
FRONTAL BOUNDARY ACROSS SOUTHEAST LOUISIANA BY MIDDAY AND TRACK
NORTHEAST INTO SOUTH CENTRAL ALABAMA THIS EVENING. THIS RESULTS IN
THE SFC FLOW REMAINING BACKED AHEAD OF THE COLD FRONT...TRANSLATING
INTO STRONGER DIRECTIONAL SHEAR...CURVED HODOGRAPHS AND 0-1KM STORM
RELATIVE HELICITY STAYING AROUND 200 M2/S2. THIRD...HIGHER VALUES OF
MLCAPE ARE POSSIBLE OVER THE CWA THIS AFTERNOON...ESPECIALLY OVER SE
MS/COASTAL SW AL WHERE MLCAPES OF 500-1000 J/KG WILL BE POSSIBLE.
LAPS ANALYSIS ALREADY SHOWS MLCAPES OF 600-900 J/KG PRESENT OVER
MUCH OF LOUISIANA AT THIS EARLY HOUR. THEREFORE...THE FORMATION OF
BOWING SEGMENTS ALONG THE MAIN LINE ARE POSSIBLE...CARRYING A
DAMAGING WIND THREAT. ALSO CANNOT RULE OUT A BRIEF TORNADIC SPIN-UP
ALONG THE LEADING EDGE OF THE SQUALL LINE. THINK THE GREATER TORNADO
POTENTIAL WOULD COME FROM ANY DISCRETE SUPERCELL THAT CAN DEVELOP
AHEAD OF THE MAIN LINE OF CONVECTION. THIS SCENARIO IS POSSIBLE
GIVEN THE STRENGTH OF THE WARM AIR ADVECTION AND LACK OF CAPPING.
HOWEVER...INSTABILITY WILL BE LIMITED WELL AHEAD OF THE CONVECTIVE
LINE...MAKING THIS A CONDITIONAL THREAT. THIS IS SOMETHING WE WILL
HAVE TO CLOSELY MONITOR THROUGH THE DAY. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE ACROSS PERRY... GREENE...STONE...AND GEORGE COUNTIES
IN MS...AS WELL AS MOBILE AND BALDWIN IN ALABAMA (WHERE THE BEST
OVERLAY OF SUFFICIENT INSTABILITY/SHEAR WILL BE LOCATED).
INSTABILITY WILL DECREASE AFTER 6PM...BUT A SMALL SEVERE THREAT WILL
CARRY INTO THE FLORIDA PANHANDLE DURING THE EVENING HOURS.

HEAVY RAIN IS ANOTHER THREAT WITH THIS SYSTEM. RAINFALL TOTALS OF
1-2 INCHES HAVE ALREADY OCCURRED OVER PORTIONS OF SE MS AND INLAND
SW ALABAMA. AN ADDITIONAL 1-2 INCHES OF RAIN LOOKS LIKELY OVER THE
ENTIRE AREA THROUGH THIS EVENING...WITH LOCALLY HIGHER TOTALS
POSSIBLE. LOCALIZED FLASH FLOODING IS POSSIBLE ESPECIALLY IN URBAN
AND LOW LYING AREA...BUT THE RECENT DRY CONDITIONS SUGGESTS THAT
WIDESPREAD FLOODING IS NOT LIKELY.

THE COLD FRONT IS EXPECTED TO BE WELL EAST OF THE CWA BY DAYBREAK
SUNDAY. MUCH COOLER AND DRIER AIR ADVECTS INTO THE AREA VIA A GUSTY
NORTHWEST BREEZE. LOWS WILL DROP TO AROUND 40 NW ZONES TO AROUND 50
ALONG THE FL PANHANDLE BEACHES. 34/JFB

.LONG TERM (SUNDAY THROUGH FRIDAY)...HIGH PRESSURE WILL BEGIN TO
BUILD IN ACROSS THE AREA ON SUNDAY RESULTING IN COOLER AND DRIER DAY.
HIGHS ON SUNDAY ARE EXPECTED TO BE IN THE UPPER 50S TO AROUND 60
INLAND AND LOWER 60S NEAR THE COAST WHICH WILL BE ABOUT 8 DEGREES
BELOW SEASONAL NORMALS. LOWS SUNDAY NIGHT/MONDAY MORNING SHOULD RANGE
FROM THE LOW TO MIDDLE 30S FAR INLAND TO UPPER 30S IN THE COASTAL
COUNTIES AND AROUND 40 ALONG THE IMMEDIATE COAST...WHICH WILL BE
AROUND 10 DEGREES BELOW SEASONAL NORMALS.

THE MEDIUM RANGE MODELS ARE IN SOMEWHAT AGREEMENT WITH THE NEXT
SYSTEM. THE GFS/EURO DEPICT A STRONG UPPER LEVEL TROUGH MOVING OUT
OF THE SOUTHWEST US ON TUESDAY. THE MAIN DIFFERENCES ARE THE TIMING
AND STRENGTH OF THE NEXT SYSTEM FOR MIDWEEK. MARDI GRAS DAY LOOKS
TO BE SEASONABLE WITH HIGHS IN THE UPPER 60S.

A COLD FRONT IS EXPECTED TO APPROACH THE AREA ON WEDNESDAY WHICH
WILL RESULT IN AN INCREASE OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY
AND WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE
AS INSTABILITY VALUES INCREASE AHEAD OF THIS SYSTEM. HIGHS ON
WEDNESDAY WILL LIKELY BE ABOVE NORMAL AHEAD OF THE FRONT...LOW TO
MID 70S. DRIER AND COOLER AIR FILTERS INTO THE AREA ON THURSDAY IN
THE WAKE OF THE FRONT. HIGH TEMPERATURES ARE EXPECTED TO BE IN THE
LOWER 60S ON THURSDAY AND THE MID TO UPPER 60S FOR FRIDAY AND
SATURDAY. LOW TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 30S TO
LOW 40S AND MIDDLE 40S NEAR THE COAST ON FRIDAY AND SATURDAY. /04

&&

.AVIATION (12Z ISSUANCE)...CONDITIONS WILL DETERIORATE THROUGH THE
COURSE OF THE DAY AS A STRONG COLD FRONT APPROACHES FROM THE WEST.
EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS WITH PREDOMINATE LOW END
MVFR CIGS LOWERING TO IFR LEVELS AT TIMES. A STRONG LINE OF SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON
INTO THIS EVENING...NEAR MOB AND BFM AROUND 00Z...AND PNS 01Z. THIS
COULD VARY BY A FEW HOURS. STRONG WIND GUSTS LIKELY ALONG THE
LINE...WITH A QUICK WIND SHIFT TO THE NW EXPECTED BEHIND THE FRONT.
MVFR CIGS LINGER THROUGH THE OVERNIGHT HOURS IN THE WAKE OF THE
FRONT. 34/JFB

&&

.MARINE...STRONG SOUTHEAST TO SOUTH WINDS EXPECTED THROUGH THE DAY
AS A COLD FRONT APPROACHES FROM THE WEST. SUSTAINED WINDS STAY IN
THE 20-25 KT RANGE WITH SEAS 7-10 FT. STRONG THUNDERSTORMS ARE
POSSIBLE WITH THE FRONTAL PASSAGE THIS EVENING WITH WINDS BECOMING
STRONG OUT OF THE NORTHWEST/NORTH OVERNIGHT...STAYING ABOVE SMALL
CRAFT ADVISORY LEVELS THROUGH LATE SUNDAY MORNING. A MODERATE
OFFSHORE FLOW CARRIES INTO SUNDAY NIGHT DUE TO COLD AIR DRAINAGE...
DIMINISHING ON MONDAY WITH HIGH PRESSURE RIDGING IN FROM THE NORTH.
THIS HIGH WILL QUICKLY SHIFT EAST BY TUESDAY...ALLOWING FOR A
GRADUALLY STRENGTHENING ONSHORE FLOW. ANOTHER STRONG COLD FRONT IS
FORECAST TO MOVE THROUGH LATE WEDNESDAY. 34/JFB

&&

.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS...SOME POSSIBLY
STRONG TO SEVERE...TODAY. RAIN ENDS LATE TONIGHT/EARLY SUNDAY AS THE
FRONT MOVES OUT OF THE AREA. A MODERATE TO STRONG SOUTHEAST AND
SOUTH WINDS IS EXPECTED TODAY...BECOMING NORTHWEST THIS EVENING AND
TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. WIDESPREAD SOAKING
RAINS ARE EXPECTED TODAY THROUGH MIDNIGHT. MUCH DRIER AIR FILTERS
INTO THE AREA SUNDAY AND MONDAY BUT RELATIVE HUMIDITIES VALUES ARE
EXPECTED TO REMAIN ABOVE CRITICAL VALUES. /04

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  45  62  38 / 100  80  05  00
PENSACOLA   71  49  61  41 /  90 100  10  00
DESTIN      68  50  62  43 /  70 100  10  00
EVERGREEN   70  44  62  35 / 100  90  10  00
WAYNESBORO  70  42  61  34 / 100  50  05  00
CAMDEN      68  43  61  34 / 100  80  05  00
CRESTVIEW   72  49  62  35 /  80 100  10  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 5, 5:12 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CST SAT MAR 5 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
512 AM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
NORTHERN GULF COAST TODAY IN ADVANCE OF A STRONG COLD FRONT. THE
RISK FOR SEVERE WEATHER HAS INCREASED...ESPECIALLY OVER SOUTHEAST
MISSISSIPPI AND COASTAL SOUTHWEST ALABAMA THIS AFTERNOON AND EARLY
THIS EVENING WHERE THE ATMOSPHERE IS FORECAST TO BECOME MORE
UNSTABLE. THE FORMATION OF A SQUALL LINE IS BECOMING INCREASINGLY
LIKELY AHEAD OF THE COLD FRONT...WHICH WILL CARRY THE THREAT OF
DAMAGING WIND GUSTS AND THE SPIN UP OF SHORT LIVED TORNADOES. A
GREATER TORNADO POTENTIAL MAY DEVELOP THIS AFTERNOON ACROSS SOUTHEAST
MISSISSIPPI AHEAD OF THE MAIN SQUALL LINE IF THE ATMOSPHERE CAN
BECOME UNSTABLE ENOUGH TO SUPPORT THE DEVELOPMENT OF ISOLATED
SUPERCELLS. THE THREAT OF SEVERE WEATHER WILL DIMINISH THIS EVENING
AS INSTABILITY DIMINISHES...BUT AN ISOLATED SEVERE STORM THREAT WILL
EXTEND INTO THE WESTERN FLORIDA PANHANDLE. THE THREAT OF SEVERE
WEATHER WILL COME TO AN END BY MIDNIGHT TONIGHT.

ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED TODAY...WITH THE
POTENTIAL FOR LOCALLY HIGHER AMOUNTS. LOCALIZED FLASH FLOODING IS
POSSIBLE...ESPECIALLY OVER URBAN AND LOW LYING AREAS.

A STRONG SOUTH TO SOUTHEAST WIND OF 20 TO 30 KNOTS WILL CONTINUE
ACROSS THE COASTAL AND OFFSHORE WATERS TODAY AHEAD OF THE FRONT WITH
SEAS OF 6 TO 10 FEET. A STRONG OFFSHORE FLOW DEVELOPS OVERNIGHT IN THE
WAKE OF THE FRONTAL PASSAGE WITH SMALL CRAFT ADVISORY CONDITIONS
CONTINUING UNTIL LATE SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG COLD FRONT IS FORECAST TO MOVE INTO THE AREA LATE
WEDNESDAY. THE POTENTIAL WILL EXIST FOR A FEW STRONG TO SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED LATER TODAY IN THE SUPPORT OF SEVERE WEATHER OPERATIONS.

In the hours before

Local storm report, Mar 5, 11:21 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1121 AM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     FUNNEL CLOUD     NEELY                   31.16N 88.75W
03/05/2011                   GREENE             MS   TRAINED SPOTTER

            REPORT FROM SPOTTER

&&

DONF

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 11:54 AM CSTSevere Thunderstorm WarningMOBWashington50 min
Mar 5, 1:16 PM CSTFlash Flood WatchMOBChoctaw, Clarke, Monroe, Washington, Wilcox6 hr
Mar 5, 1:39 PM CSTAreal Flood AdvisoryMOBChoctaw, Washington2 hr
Mar 5, 3:23 PM CSTFlash Flood WarningMOBChoctaw, Washington3 hr
Mar 5, 3:40 PM CSTSpecial Marine WarningMOB50 min
Mar 5, 3:59 PM CSTSpecial Marine WarningMOB61 min
Mar 5, 4:17 PM CSTAreal Flood AdvisoryMOBBaldwin, Mobile118 min
Mar 5, 4:17 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile58 min
Mar 5, 4:32 PM CSTSpecial Marine WarningMOB58 min
Mar 5, 5:01 PM CSTSpecial Marine WarningMOB32 min
Mar 5, 5:44 PM CSTSpecial Marine WarningMOB91 min
Mar 5, 9:15 AM CSTSevere Thunderstorm WarningMOBGeorge, Perry, Stone26 min
Mar 5, 9:26 AM CSTAreal Flood AdvisoryMOBStone2 hr
Mar 5, 10:04 AM CSTTornado WarningMOBGreene, Perry41 min
Mar 5, 10:42 AM CSTFlash Flood WarningMOBPerry2 hr
Mar 5, 10:46 AM CSTTornado WarningMOBGreene44 min
Mar 5, 11:26 AM CSTAreal Flood AdvisoryMOBGreene2 hr
Mar 5, 11:58 AM CSTAreal Flood AdvisoryMOBGreene2 hr
Mar 5, 12:50 PM CSTFlash Flood WarningMOBGreene, Perry3 hr
Mar 5, 2:50 PM CSTFlash Flood WarningMOBStone4 hr
Mar 5, 3:48 PM CSTFlash Flood WarningMOBGreene, Perry3 hr

Nearby

Marine Weather Statements in Alabama, 2011Every marine weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.